Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Tucson, AZ

July 19, 2007Santa Cruz County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jul 19, 2007, 4:24 PM MST for Santa Cruz County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2007, 4:24 PM MST (23:24 UTC)
Expired
Jul 19, 2007, 5:15 PM MST
In force
51 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-459 J/kg
Mixed-layer LCL
2631 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 192327
SVRTWC
AZC023-200015-
/O.NEW.KTWC.SV.W.0025.070719T2324Z-070720T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
424 PM MST THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS REISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...

* UNTIL 515 PM MST

* AT 418 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A COUPLE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE   
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS       
  LOCATED EAST OF KINO SPRINGS AND THE OTHER SOUTHWEST OF PARKER     
  CANYON LAKE AND MOVING WEST AT WEST AT 15 TO 20 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE 
INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3134 11046 3150 11046 3147 11076 3134 11070

$$

WEATHER.GOV/TUCSON
MOLLERE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:05 PM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 19, 1:05 PM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
105 PM MST THU JUL 19 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN NEAR THE FOUR CORNERS.
ADEQUATE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL PROVIDE
ISOLATED TO SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND
EVENING HOURS. ACTIVITY WILL INCREASE INTO THE WEEKEND AS STRONGER
EASTERLY FLOW OCCURS.

&&

.DISCUSSION...STARTING TO SEE SOME DEVELOPMENT ALONG THE RIM WITH A
THUNDERSTORM SOUTHWEST OF ST JOHNS. CURRENT WATER VAPOR SHOWS DRIER
AIR CONTINUING TO PUSH INTO SE AZ...STARTING TO WORK ITS WAY INTO
SANTA CRUZ AND EXTREME EASTERN PIMA. EXPECTING DEVELOPMENT TO START
EITHER ALONG THE RIM OR ALONG THIS WET/DRY BOUNDRY. GOES IMAGERY
SHOWS PW VALUES RANGING FROM AROUND AN INCH TO A LITTLE OVER AN INCH
AND A HALF...COINCIDING VERY WELL WITH THIS MORNINGS SOUNDING.
CURRENT TEMPERATURE AT KTUS HAS JUMPED UP TO 101. WITH A COUPLE OF
HOURS OF HEATING LEFT TO GO...HIGH OF 102 SHOULD BE RIGHT ON THE
MARK..IF NOT SLIGHTLY UNDERDONE.

MODELS STILL PROGGING UP DAYS TODAY AND TOMORROW WITH REGARDS TO
SHOWERS AND THUNDERSTORMS WITH AT LEAST A SLIGHT DOWNWARD TREND IN
AFTERNOON HIGH TEMPERATURES. WITH MINOR TWEAKS AND
UPDATES...INHERITED FORECAST LOOKED FINE. FOR FURTHER DETAILS AND
DISCUSSION...PLEASE REFER TO PREV DISCUSSION SECTION BELOW.

KEMX RADAR IS NOW OPERATIONAL.

&&

.FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE INTO THE WEEKEND.
WINDS WILL BE DIURNALLY DRIVEN...WITH AFTERNOON GUSTS UP TO 25 MPH
DUE TO SURFACE HEATING. ADDITIONALLY...ANY THUNDERSTORMS THAT OCCUR
WILL BE CAPABLE OF PRODUCING STRONG...GUSTY AND ERRATIC WINDS.
RELATIVE HUMIDITY VALUES OVERNIGHT WILL BE IN THE 45 TO 75 PERCENT
RANGE...WITH VALUES DROPPING IN THE AFTERNOON HOURS INTO THE 20 TO
30 PERCENT RANGE.

&&

.AVIATION...SCT TSRA/SHRA COVERAGE ARE EXPECTED ACROSS SOUTHEAST
ARIZONA THIS AFTERNOON AND EVENING. EXPECT BKN090CB...VRB WIND GUSTS
TO 45 KTS AND BRIEF VISIBILITY REDUCTION TO UNDER 3 SM DUE TO HEAVY
RAINFALL WITHIN A THUNDERSTORM OR BLOWING DUST DUE TO STRONG OUTFLOW
WINDS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS.

&&

.CLIMATE...THE CONSECUTIVE DAY STREAK OF DAYTIME HIGH TEMPERATURES
OF 100 OR GREATER AT THE TUCSON AIRPORT HAS REACHED 37 DAYS AS OF
THURSDAY. HAVING ALREADY HIT 101 AT THE TUCSON INTERNATIONAL
AIRPORT...TODAY QUALIFIES AS DAY 37. DUE TO INCREASED MOISTURE AND
THUNDERSTORM ACTIVITY FRIDAY AND SATURDAY...WE ARE FORECASTING 99
FOR FRIDAY AND 97 FOR SATURDAY SO IT LOOKS LIKE TUCSON WILL FALL
JUST SHORT OF TYING THE ALL-TIME RECORD OF 39 CONSECUTIVE DAYS. IN
ANY EVENT...IT WILL BE ANOTHER HISTORIC RUN OF 100+ TEMPERATURES FOR
TUCSON.

TOP 5 LONGEST CONSECUTIVE DAY STREAKS OF HIGHS 100 DEGREES OR BETTER:

1) 39 DAYS IN 2005 (JUNE 14TH TO JULY 22ND)
   39 DAYS IN 1987 (JUNE 7TH TO JULY 15TH)
3) 37 DAYS IN 2007 (JUNE 13TH TO JULY 18TH) ***
4) 33 DAYS IN 2002 (JUNE 13TH TO JULY 15TH)
5) 32 DAYS IN 1942 (JUNE 13TH TO JULY 14TH)

&&

.PREV DISCUSSION...CURRENT SATELLITE SHOWS CLEAR SKIES OVER SE AZ
THIS MORNING. WATER VAPOR IMAGERY SHOWS A PATCH OF DRY AIR STARTING
TO INCH INTO EXTREME SE COCHISE COUNTY...WITH THE MUCH ADVERTISED
INVERTED TROF STILL OVER WEST TEXAS. THIS FEATURE WILL CONTINUE TO
INCH ITS WAY OVER TO SE AZ TODAY AND INTO TOMORROW. 12Z KTWC
SOUNDING SHOWS A MORE UNSTABLE ATMOSPHERE AND LESS OF A CAP TO WORK
THROUGH THAN 24 HOURS AGO.

MODEL DATA SHOWS TODAY TO BE MORE ACTIVE THAN YESTERDAY. MOISTURE
FROM THE AFOREMENTIONED INVERTED TROF WILL BEGIN TO MAKE ITS WAY
INTO THE STATE AS WELL AS STRONG DYNAMICS WORKING INTO SE AZ BY
EARLY EVENING. THIS INCREASE IN ACTIVITY WILL HOLD THROUGH
FRIDAY...AS MOISTURE WILL REMAIN IN PLACE AND DYNAMICS WILL
RE-EMERGE BY TOMORROW EVENING. THOUGH THIS WOULD ADVERTISE THAT THE
MAIN THREAT WILL BE WET MICROBURSTS...THERE MAY ALSO BE A FLASH
FLOOD THREAT. NAM HAS BEEN CONSISTENT IN PRODUCING BULLSEYES OF VERY
HEAVY RAINFALL. WHILE DOUBTFUL THAT THE MODEL WILL HIT THE LOCATIONS
ITS AIMING FOR...THE CONSISTENCY IS ENOUGH TO CONVINCE THAT ISOLATED
LOCATIONS IN SE AZ MAY BE AT RISK FOR LOCALIZED HEAVY RAINFALL TO
THE TUNE OF 3-5 INCHES. DUE TO ALL THE ACTIVITY LEADING UP TO THE
WEEKEND...THERE IS THE VERY REAL PROSPECT THAT SATURDAY WILL BE A
DOWN DAY. WHILE THE LINGERING CLOUDINESS WILL BE ENOUGH TO MINIMIZE
THUNDER...STILL A CHANCE FOR RAIN AND EVEN ANOTHER ROUND OF
LOCALIZED HEAVY RAIN. AS WITH THE PREVIOUS SHIFT...AFTER
SATURDAY...WILL RUN THE STANDARD MONSOON FORECAST.

WILL FINALLY START TO SEE A DOWNTURN IN DAYTIME HIGH TEMPERATURES.
CURRENT FORECAST HAS TODAY AT 102...KEEPING THE STREAK ALIVE...BUT
TOMORROW MAY SEE THE END. CURRENT FORECAST IS GOING WITH UPPER 90S
FOR FRIDAY AND THE WEEKEND...BEFORE HITTING THE CENTURY MARK ONCE
MORE AS WE ENTER INTO THE NEW WEEK.

OF NOTE...KEMX RADAR IS STILL DOWN. NO ESTIMATE AS TO WHEN IT WILL
BE BACK UP AND RUNNING. TECHNICIANS ARE WORKING ON THE PROBLEM.

DO NOT FORESEE ANY MAJOR CHANGES TO FORECAST.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SMR/GL/JRG

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 19, 6:20 AM MST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
620 AM MST THU JUL 19 2007

AZZ019-030-033>035-201300-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
620 AM MST THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL MAINTAIN AN EASTERLY
FLOW ACROSS THE AREA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN AND SLOWLY MOVE INTO
THE VALLEYS. SOME STORMS MAY APPROACH SEVERE LIMITS LATER THIS
AFTERNOON AND THIS EVENING. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY
CAUSE SOME LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH
REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE
LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-201300-
SOUTHEAST PINAL COUNTY-
620 AM MST THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL MAINTAIN AN EASTERLY
FLOW ACROSS THE AREA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN AND SLOWLY MOVE INTO
THE VALLEY. SOME STORMS MAY APPROACH SEVERE LIMITS LATER THIS
AFTERNOON AND THIS EVENING. THE STRONG GUSTY WINDS MAY PRODUCE AREAS
OF BLOWING DUST WITH VISIBILITIES LESS THAN ONE MILE AT TIMES. HEAVY
RAIN IS ALSO POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING
PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH
REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE
LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-032-201300-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
620 AM MST THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ONE MORE HOT DAY ACROSS CENTRAL AND WESTERN PIMA COUNTY WITH DAYTIME
TEMPERATURES IN THE 105 TO 110 RANGE. ISOLATED THUNDERSTORMS MAY
ALSO DEVELOP LATER THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT
OF THESE STORMS WILL BE STRONG GUSTY WINDS THAT MAY APPROACH SEVERE
LIMITS AND ALSO BRIEF HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH
REMAINS NEAR THE FOUR CORNERS REGION...EXPECT EVENING SHOWERS AND
THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH
FLOODING WILL ALSO BE A THREAT EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:04 PM MSTSevere Thunderstorm WarningTWCPima56 min
Jul 18, 5:18 PM MSTAreal Flood AdvisoryTWCPima57 min
Jul 18, 7:26 PM MSTAreal Flood AdvisoryTWCPima2 hr
Jul 19, 3:58 PM MSTSevere Thunderstorm WarningTWCSanta Cruz32 min
Jul 19, 4:18 PM MSTSevere Thunderstorm WarningTWCGraham42 min
Jul 19, 4:31 PM MSTAreal Flood AdvisoryTWCSanta Cruz89 min
Jul 19, 4:43 PM MSTSevere Thunderstorm WarningTWCCochise41 min
Jul 19, 4:54 PM MSTSevere Thunderstorm WarningTWCGraham51 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.